Central anticholinergic syndrome following dobutamine-atropine stress echocardiography

Michael E. Wilson, Glenn K. Lee, Anupam Chandra, Garvan C. Kane

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

We present a case of central anticholinergic syndrome following dobutamine-atropine stress echocardiography in an elderly female. Although atropine toxicity is a recognized complication of stress echocardiography, no case reports are currently available. The central nervous system side effects of atropine are varied in severity (mild cognitive impairment to severe coma) and spectrum (agitation or somnolence), and thus are often overlooked. Management includes prompt recognition, stopping the offending agent, providing supportive care, and consideration of physiostigmine. Atropine is used in up to 60% of dobutamine stress echocardiograms, and has the potential to cause morbidity.

Original languageEnglish (US)
Pages (from-to)E205-E206
JournalEchocardiography
Volume28
Issue number10
DOIs
StatePublished - Nov 1 2011

Keywords

  • atropine
  • dobutamine stress echocardiography

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Central anticholinergic syndrome following dobutamine-atropine stress echocardiography'. Together they form a unique fingerprint.

  • Cite this